MAUDE Adverse Event Report: SMITH & NEPHEW, INC. HIP PAC, DISPOSABLE; ACCESSORIES,ARTHROSCOPIC

SMITH & NEPHEW, INC. HIP PAC, DISPOSABLE; ACCESSORIES,ARTHROSCOPIC
Catalog Number 7209874
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/25/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the tip of the guide wire snapped upon insertion through capsule.The device break inside the patient and was not removed.A backup device was used to complete the surgery.
 
Additional Manufacturer Narrative
Foreign zip code: (b)(4).One (b)(4) disposable hip pac reported on.The complaint stated: ¿it was reported that the tip of the guide wire snapped upon insertion through capsule.¿ product was not returned for evaluation.Due to unavailability, the allegation could not be fully confirmed.Definitive conclusions, investigation and evaluation were not possible without physical evaluation.If objective evidence becomes available to assist with evaluation, the complaint will be revisited.Factors that may affect device performance include: device storage, device ability, surgical ability, procedure location and tissue condition.Influences that could compromise product performance or integrity include: 1.Getting entangled up with other instruments or devices.2.Use of other that recommended smith & nephew drill.3.The primary cutting edges of the drill are not sharp or have dings and burrs.4.Stressed product from over torque or loss of axial alignment.Review of instruction for use documentation confirms instructions, precautionary statements and recommendations for proper use of product.Per instructions for use: ¿as with any surgical instrument, careful attention should be made to assure that excessive force is not placed on the instrument.Excessive forces applied to the instrument can result in failure¿.Final product met predetermined specifications upon release to distribution.Updated.
 
Event or Problem Description
It was reported that during surgery the tip of the guide wire snapped upon insertion through capsule.The device break inside the patient and was not removed.A backup device was used to complete the surgery.

Brand Name
HIP PAC, DISPOSABLE
Common Device Name
ACCESSORIES,ARTHROSCOPIC
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key8064525
Report Number1219602-2018-01530
Device Sequence Number11234541
Product Code NBH
UDI-Device Identifier03596010529596
UDI-Public03596010529596
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/30/2023
Device Catalogue Number7209874
Device Lot Number50724142
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/25/2018
Supplement Date Received by Manufacturer01/29/2019
Initial Report FDA Received Date11/13/2018
Supplement Report FDA Received Date01/30/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1